Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 26, 2009, 6:05 PM CST for Audrain County, Boone County, Callaway County, Missouri. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2009, 6:05 PM CST (00:05 UTC)
- Expired
- Feb 26, 2009, 6:45 PM CST
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 6:13 PM CST | HAIL 0.25 | 8 E Columbia, MO | NEAR MILE MARKER 135 ON INTERSTATE 70 |
| Feb 26, 6:15 PM CST | HAIL 0.25 | 5 W Kingdom City, MO | |
| Feb 26, 6:20 PM CST | HAIL 1 | Columbia, MO | AT OLD HIGHWAY 63 AND STADIUM BLVD...SPOTTER STATED WINDSHIELD ON CAR WAS CRACKED FROM HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 5:19 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 270005
SVRLSX
MOC007-019-027-270045-
/O.NEW.KLSX.SV.W.0005.090227T0005Z-090227T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CST THU FEB 26 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN AUDRAIN COUNTY IN CENTRAL MISSOURI
BOONE COUNTY IN CENTRAL MISSOURI
NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 645 PM CST
* AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MURRY TO
COLUMBIA TO 8 MILES SOUTHWEST OF COLUMBIA...AND WERE MOVING EAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEXICO...
AUXVASSE...
FULTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3894 9237 3912 9223 3921 9177 3898 9182
3876 9178 3884 9245 3885 9245
TIME...MOT...LOC 0005Z 265DEG 44KT 3905 9215 3894 9224
3887 9236
$$2 follow-up statements
000
WWUS53 KLSX 270027
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CST THU FEB 26 2009
MOC019-270032-
/O.CAN.KLSX.SV.W.0005.000000T0000Z-090227T0045Z/
BOONE MO-
622 PM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED...
THE SEVERE STORM HAS MOVED EAST OF THIS AREA. A SEVERE THUNDERSTORM
WATCH CONTINEUS UNTIL MIDNIGHT WITH ADDITIONAL THUNDERSTORMS
POSSIBLE THIS EVENING.
LAT...LON 3907 9212 3907 9211 3911 9211 3915 9210
3921 9177 3898 9182 3876 9178 3881 9214
3883 9215 3892 9216
TIME...MOT...LOC 0022Z 265DEG 44KT 3908 9185 3896 9197
3889 9209
$$
MOC007-027-270045-
/O.CON.KLSX.SV.W.0005.000000T0000Z-090227T0045Z/
CALLAWAY MO-AUDRAIN MO-
622 PM CST THU FEB 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN AUDRAIN AND NORTHERN CALLAWAY COUNTIES...
AT 618 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
AUXVASSE TO HATTON TO 7 MILES NORTHWEST OF CARRINGTON...AND WERE
MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...FULTON...
AUXVASSE...AND KINGDOM CITY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AT
COLUMBIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3907 9212 3907 9211 3911 9211 3915 9210
3921 9177 3898 9182 3876 9178 3881 9214
3883 9215 3892 9216
TIME...MOT...LOC 0022Z 265DEG 44KT 3908 9185 3896 9197
3889 9209
$$000
WWUS53 KLSX 270046
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CST THU FEB 26 2009
MOC007-027-270055-
/O.EXP.KLSX.SV.W.0005.000000T0000Z-090227T0045Z/
CALLAWAY MO-AUDRAIN MO-
645 PM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AUDRAIN AND NORTHERN
CALLAWAY COUNTIES EXPIRES AT 645 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3907 9212 3907 9211 3911 9211 3915 9210
3921 9177 3898 9182 3876 9178 3881 9214
3883 9215 3892 9216
TIME...MOT...LOC 0027Z 265DEG 44KT 3908 9177 3896 9189
3889 9201
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:06 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 26, 5:06 PM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 506 PM CST THU FEB 26 2009 .DISCUSSION... /322 PM CST THU FEB 26 2009/ SFC LOW ACRS WRN MO CONTS TO DEEPEN WITH CVNTN ONGOING JUST AHEAD OF THE SFC LOW AND ASSOC CDFNT. SFC BASED CAP IS EXP TO WEAKEN AND ALLOW SFC STORMS TO INITIATE IN THE NEXT FEW HRS. SBCAPE IS SOMEWHAT LACKING...BUT DEEP LAYER SHEAR SHUD MORE THAN MAKE UP FOR IT. MODIFIED 12Z SOUNDING FROM SGF SHOWS AROUND 1400 J/KG MLCAPE WITH LITTLE CIN. WV IMAGE SHOWS DRY AIR INTRUSION OVR THE TOP OF THE SFC LOW WHICH WL HELP ERODE THE CAP IN PLACE. 21Z SOUNDING FROM SGF IS BEGINNING TO COME IN DEPICTING STG INVERSION IN PLACE JUST BLW 750H. THIS WUD LIMIT CNVTN FURTHER S. STG FORCING ALONG THE CDFNT WL LIKELY CAUSE ANY DISCRETE CELLS TO FORM INTO A LINE AS IT MOVES EWD TNGT. EXP PRECIP TO BE ON THE ERN EDGE OF THE CWA BY 06Z TNGT. HAVE KEPT SOME CHC POPS FOR THE SERN COUNTIES TO ACCOUNT FOR SLOWER TIMING. AFTER TNGT...FOCUS TURNS TO PRECIP CHCS ON TMW NGT THRU SAT. UPA TROF CURRENTLY OVR SERN WASHINGTON STATE WL APCH THE REGION AND DROP SE ACRS ERN KS AND WRN MO ON SAT. THIS TRACK WL PLACE THE HEAVIEST SN ALONG THE MISS RVR AND W INTO CNTRL MO. ATTM...EXPNG LGT ACCUM IN THE 1 TO 3 IN RANGE. SN MAY LINGER INTO SAT EVE ACRS SERN PORTIONS OF THE CWA. NAM IS ABOUT 6 HRS SLOWER THAN THE GFS WHICH IS SUPPORTED BY THE ECMWF...ALTHOUGH THE ECMWF IS A LITTLE FASTER. NAM DEPICTS TROWAL DEVELOPING ACRS SRN PORTIONS OF THE CWA WHICH WUD ALLOW SN TO BE HEAVIER THAN FCST. SINCE THE NAM IS SOMEWHAT AN OUTLIER ATTM...HAVE ONLY SILENT 20S GOING. FOR THE EXTD...MDLS START OUT IN RELATIVELY GOOD AGMNT. 12Z/26 GFS/CMC AND 00Z/26 ECMWF HAVE SFC RIDGE EXTDNG S OVR THE CWA SUN NGT. WITH EXP SN FIELD...HAVE GONE BLW GUIDANCE AS WINDS SHUD BE LGT AND CLR SKIES. BEYOND MON...MDLS BEGIN TO DIFFER. GFS HAS SFC RIDGE RETREATING FASTER THAN ECMWF/CMC. HAVE TRENDED TWD THE SLOWER SOLNS AND KEPT TEMPS A LITTLE LWR. FOCUS TURNS TO PRECIP CHCS ON WED NGT AND THURS. HAVE LITTLE CONFIDENCE WITH REGARD TO TIMING OF PRECIP DUE TO MDLS DIFFS. HOWEVER...GFS/ECMWF/CMC ARE SUGGESTING PRECIP POSS ON THURS AND POSS AS EARLY AS WED NGT. HAVE THEREFORE ONLY LOW POPS ON THURS AND WL SEE WHAT MDLS DO WITH THIS SYS. TILLY && .AVIATION... /505 PM CST THU FEB 26 2009/ FOR THE 00Z TAFS...COLD FRONT WILL MOVE QUICKLY ACROSS ERN MO/CNTRL AND SRN IL THIS EVENING. LINE OF TSRA ALONG THE FRONT WILL POSSIBLY CAUSE SOME WIND GUSTS TO 35KTS WITH SOME SMALL HAIL AT THE TAF SITES. TSRA OUGHT TO CLEAR OUT OF KUIN/KCOU BY 01Z...AND AFFECT KSTL/KSUS BETWEEN 02-04Z. WINDS WILL TURN NWLY AND INCREASE WITH WINDS GUSTS TO 25-27KTS BEHIND IT WITH CEILINGS IN THE 008-015 RANGE MOST OF THE NIGHT. CEILINGS WILL LIKELY GO VFR BY LATE MORNING/EARLY AFTERNOON WITH WINDS VEERING NLY AND DECREASING THROUGH THE DAY. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 26, 3:27 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CST THU FEB 26 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 327 PM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS LIKELY ON FRIDAY NIGHT AND SATURDAY WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:51 PM CST | Severe Thunderstorm Warning | LSX | Crawford | 36 min |
| Feb 26, 8:44 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 31 min |
| Feb 27, 3:27 PM CST | Winter Weather Advisory | LSX | Boone, Callaway, Cole, Crawford, Gasconade, Iron and 7 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.